Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 10, NWS Grand Rapids, MI

November 26, 20076 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Nov 26, 2007, 10:39 PM EST for 6 counties in Michigan. It took effect at Nov 27, 2007, 7:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2007, 10:39 PM EST (03:39 UTC)
In effect from
Nov 27, 2007, 7:00 AM EST
Expired
Nov 27, 2007, 3:54 PM EST
In force
9 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 270339
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1039 PM EST MON NOV 26 2007

...WIND ADVISORY IN EFFECT FROM 7 AM UNTIL 4 PM EST TUESDAY...

.A LOW PRESSURE SYSTEM WILL MOVE EAST SOUTHEAST ACROSS THE
NORTHERN GREAT LAKES REGION TUESDAY. WINDS WILL INCREASE TUESDAY 
MORNING AND GUSTS TO 45 TO 50 MPH ARE EXPECTED IN CLOSE PROXIMITY
TO THE LAKE MICHIGAN SHORELINE FROM TUESDAY MORNING THROUGH MID
AFTERNOON TUESDAY.

MIZ037-043-050-056-064-071-271145-
/O.NEW.KGRR.WI.Y.0010.071127T1200Z-071127T2100Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
1039 PM EST MON NOV 26 2007

...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM EST TUESDAY. 

SOUTHWEST WINDS WILL GRADUALLY VEER TO THE NORTHWEST AND INCREASE
TO 20 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH FROM TUESDAY MORNING
THROUGH MID AFTERNOON TUESDAY. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LAURENS
3 follow-up statements
000 
WWUS73 KGRR 270838
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
338 AM EST TUE NOV 27 2007

...WIND ADVISORY IN EFFECT FROM 7 AM UNTIL 4 PM EST TUESDAY...

.A LOW PRESSURE SYSTEM WILL MOVE EAST SOUTHEAST ACROSS THE
NORTHERN GREAT LAKES REGION TODAY. WINDS WILL GRADUALLY INCREASE
THIS MORNING AND GUSTS TO 45 TO 50 MPH ARE EXPECTED IN CLOSE
PROXIMITY TO THE LAKE MICHIGAN SHORELINE FROM MID TO LATE MORNING
THROUGH MID AFTERNOON.

MIZ037-043-050-056-064-071-271645-
/O.CON.KGRR.WI.Y.0010.071127T1200Z-071127T2100Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
338 AM EST TUE NOV 27 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON. 

SOUTHWEST WINDS WILL GRADUALLY VEER TO THE WEST NORTHWEST AND
INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH FROM MID TO
LATE MORNING THROUGH MID AFTERNOON. THE HIGHEST GUSTS ARE EXPECTED
RIGHT ALONG THE LAKE MICHIGAN SHORELINE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LAURENS
000 
WWUS73 KGRR 271540
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1040 AM EST TUE NOV 27 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST TUESDAY...

.A LOW PRESSURE SYSTEM IN EASTERN LAKE SUPERIOR AT 11 AM WILL MOVE EAST
ACROSS THE NORTHERN GREAT LAKES REGION THIS AFTERNOON. WINDS GUSTS
OF 45 TO 55 MPH ALONG THE IMMEDIATE LAKESHORE AREAS WILL GRADUALLY
DECREASE THROUGH THE AFTERNOON AS THE LOW MOVES INTO ONTARIO
CANADA.

MIZ037-043-050-056-064-071-272100-
/O.CON.KGRR.WI.Y.0010.000000T0000Z-071127T2100Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
1040 AM EST TUE NOV 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

WEST WINDS OF 30 TO 40 MPH WITH GUSTS IN THE 45 TO 55 MPH RANGE
WILL GRADUALLY DECREASE TO 5 TO 15 MPH AND SHIFT TO THE NORTHWEST BY
EARLY EVENING AS A HIGH PRESSURE SYSTEM BUILDS INTO THE WESTERN
GREAT LAKES. THE HIGHEST GUSTS ARE EXPECTED RIGHT ALONG THE LAKE
MICHIGAN SHORELINE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MWH
000 
WWUS73 KGRR 272054
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
354 PM EST TUE NOV 27 2007

...WINDS WILL CONTINUE TO DIMINISH THIS EVENING...

.AS WINDS DIMINISH THROUGH THE EVENING THEY WILL BECOME NORTHWEST
AND THEN SHIFT AROUND TO LIGHT SOUTHEAST WINDS BY MORNING AS
ANOTHER APPROACHING LOW PRESSURE SYSTEMS APPROACHES THE WESTERN
GREAT LAKES.

MIZ037-043-050-056-064-071-272200-
/O.CAN.KGRR.WI.Y.0010.000000T0000Z-071127T2100Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
354 PM EST TUE NOV 27 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

WINDS WILL LIKELY INCREASE AGAIN WEDNESDAY AS ANOTHER IN A SERIES
OF LOW PRESSURE SYSTEMS TRACKS ACROSS THE GREAT LAKES REGION.

$$
MWH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Nov 26, 10:30 PM EST, 9 minutes earlier.

Area forecast discussion, Nov 26, 10:30 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 PM EST MON NOV 26 2007

LATEST UPDATE...SHORT TERM...

.SYNOPSIS...(300 PM EST MON NOV 26 2007)
A LOW PRESSURE SYSTEM MOVING FROM THE OHIO VALLEY TO NEAR PITTSBURGH
TONIGHT WILL CAUSE OVERRUNNING LIGHT SNOW SOUTHEAST OF A LINE FROM
LANSING TOO KALAMAZOO THROUGH THIS EVENING. PRECIPITATION WILL MOVE
OUT OF THE AREA THIS EVENING AND FAIR WEATHER WILL PREVAIL ON
TUESDAY FOR MOST OF SOUTHWEST LOWER MICHIGAN. THE EXCEPTION WILL BE
A CHANCE FOR SNOW NORTH OF A LINE FROM PENTWATER TO MOUNT PLEASANT.
THIS AREA WILL BE AFFECTED BY A WEAK LOW PRESSURE SYSTEM MOVING FROM
NORTHERN MINNESOTA TO THE EASTERN UPPER PENINSULA ON TUESDAY
AFTERNOON. THERE WILL BE A TRAILING COLD FRONT THAT WILL MOVE
THROUGH THE STATE ON TUESDAY. THE COLD FRONT WILL USHER COOLER AIR
INTO THE STATE BRINGING A CHANCE FOR LAKE EFFECT SNOW ACROSS THE
AREA WEDNESDAY AFTERNOON INTO THURSDAY.

&&

.SHORT TERM...(1030 PM EST MON NOV 26 2007)
AFTER COORD WITH APX HAVE DECIDED TO HOIST A WIND ADVISORY FOR
TOMORROW FOR OUR LAKESHORE COUNTIES. MODEL WIND FIELDS ARE QUITE
IMPRESSIVE TOMORROW MORNING INTO TOMORROW AFTERNOON AND I EXPECT
WIND GUSTS OF 45 TO 50 MPH NEAR THE LAKE MI SHORELINE. HIGHEST WIND
GUSTS ARE ANTICIPATED BETWEEN 14Z AND 20Z TUE. ALSO HAVE OPTED TO
UPGRADE TO A GALE WARNING. A GALE WATCH WILL ALSO LIKELY BE
REQUIRED FOR WED WHEN IT SHOULD BE EVEN WINDIER ACROSS OUR CWFA.
WILL UPDATE ALL NECESSARY NDFD GRIDS FOLLOWED BY PRODUCT ISSUANCE
BETWEEN 0330Z AND 04Z THIS EVENING.

&&

.LONG TERM...(322 PM EST MON NOV 26 2007)
MAIN PLAYERS IN THE LONG TERM FORECAST PERIOD WHICH RUNS FROM
WEDNESDAY NIGHT THROUGH NEXT SUNDAY...ARE A COLD FRONT THAT MOVES
THROUGH THE AREA WEDNESDAY NIGHT AND A STRONG SYSTEM THAT TRAVERSES
THE SOUTHERN GREAT LAKES LATE NEXT WEEKEND. IT APPEARS TO BE A COLD
PERIOD...AS THE GFS INDICATES BELOW ZERO C TEMPS AT 850MB/S THROUGH
THE PERIOD. USED THE GFS MAINLY FOR GUIDANCE IN THE LONG TERM.

HAVE SNOW MENTIONED WITH THE PASSAGE OF THE COLD FRONT WEDNESDAY
NIGHT WHICH SHOULD FEATURE SYNOPTIC SNOW SWITCHING TO LAKE EFFECT
OVERNIGHT. THURSDAY INTO THURSDAY NIGHT EXPECTING LAKE EFFECT SNOW
WITH DELTA T/S AROUND 20 DEGREES C AT 18Z THURS.

ANOTHER WEAK SYSTEM SLIDES THROUGH THE AREA FRIDAY AND FRIDAY NIGHT
PULLING DOWN ANOTHER SURGE OF SOME COLDER AIR. DELTA T/S FRIDAY
NIGHT LOOK TO BE IN EXCESS OF 20 DEGREES C ONCE AGAIN. HAVE SNOW
SHOWERS MENTIONED.

STRONGER SYSTEM FOR SUNDAY SHOULD HAVE A FAIRLY TIGHT BAROCLINIC
ZONE IN PLACE. 850MB TEMPS AT 18Z ON SUN RANGE FROM -8 C IN THE
NORTHERN CWA...TO AROUND ZERO IN THE SOUTH. COULD SEE A MIX OF
PRECIPITATION WITH THIS SYSTEM. AT THIS POINT...LOOKS LIKE CENTRAL
LOWER COULD SEE SOME ACCUMULATING SNOW...BUT ITS AWFULLY EARLY. ANY
VARIATION IN TRACK OR INTENSITY COULD SIGNIFICANTLY ALTER THINGS.

&&

.AVIATION...(200 PM EST MON NOV 26 2007)
RADAR SHOWS THE BACK EDGE OF THE STEADIER PCPN MOVING INTO NORTHERN
INDIANA. AHEAD OF THAT...VISIBILITIES ARE AOB 1SM IN SNOW. THAT WILL
CONTINUE THROUGH THE AFTERNOON BEFORE VISIBILITIES RISE. CIGS SHOULD
ALSO RISE ABOVE 1K FT BY EARLY EVENING TOO. COLDER AND SOMEWHAT
DRIER AIR WILL MOVE BACK INTO THE REGION LATE TONIGHT. THAT WILL
RESULT IN HIGHER VISIBILITIES AND CIGS.
&&

.MARINE...(330 PM EST MON NOV 26 2007)
GALE WARNING NOW IN EFFECT THROUGH TUESDAY AFTERNOON.

&&

.HYDROLOGY...(333 AM EST MON NOV 26 2007)
NOT SEEING ENOUGH QPF NEXT 72 HOURS TO CAUSE ANY HYDRO CONCERNS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI....WIND ADVISORY IN EFFECT FOR ALL OF OUR LAKESHORE COUNTIES FROM
7 AM THROUGH 4 PM TUESDAY.
LM...GALE WARNING IN EFFECT ST JOSEPH TO MANISTEE TUESDAY MORNING
THROUGH TUESDAY AFTERNOON.

&&

SYNOPSIS:   MWH
SHORT TERM: LAURENS
LONG TERM:  93
AVIATION:   93
MARINE:     LAURENS
HYDROLOGY:  LAURENS
Hazardous weather outlook, Nov 26, 6:03 AM EST, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
603 AM EST MON NOV 26 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-271115-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
603 AM EST MON NOV 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING SNOW IS EXPECTED ACROSS SOUTHERN LOWER MICHIGAN THIS
AFTERNOON AND EVENING FOR LOCATIONS ALONG AND SOUTH OF A
KALAMAZOO TO LANSING LINE...INCLUDING BATTLE CREEK...MASON AND
JACKSON. AN INCH OR TWO OF SNOW IS POSSIBLE AS AN AREA OF LOW
PRESSURE MOVES THROUGH THE OHIO VALLEY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL BE POSSIBLE AGAIN MID WEEK AS A COLD FRONT SWEEPS
THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-271115-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
603 AM EST MON NOV 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS WILL BE HAZARDOUS TO SMALLER CRAFT ON LAKE MICHIGAN BOTH
TODAY AND TONIGHT WITH WAVES IN EXCESS OF 4 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH WAVES WILL CONTINUE INTO TUESDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

In the hours before

Local storm report, Nov 26, 6:13 PM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
613 PM EST MON NOV 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     SNOW             LANSING                 42.71N 84.55W
11/26/2007  M1.4 INCH        INGHAM             MI   TRAINED SPOTTER

            0.24 INCHES LIQUID.

&&

MKALEMBK
Local storm report, Nov 26, 7:51 PM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
751 PM EST MON NOV 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     SNOW             2 NE BATH               42.84N 84.42W
11/26/2007  M1.6 INCH        CLINTON            MI   TRAINED SPOTTER

&&

MKALEMBK

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.